Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 21, NWS Burlington, VT

June 8, 2007St. Lawrence County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jun 8, 2007, 9:18 PM EDT for St. Lawrence County, New York. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2007, 9:18 PM EDT (01:18 UTC)
Expired
Jun 8, 2007, 9:45 PM EDT
In force
27 min
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

County St. Lawrence County, NY

The radar

The Ft Drum radar (KTYX), 101 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 8:29 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2456 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2456 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
1.3
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 090119
SVRBTV
NYC089-090145-
/O.NEW.KBTV.SV.W.0021.070609T0118Z-070609T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
918 PM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. LAWRENCE COUNTY IN NORTHERN NEW YORK

* UNTIL 945 PM EDT.

* AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES NORTH OF CARRY FALLS RESERVOIR TO CHILDWOLD TO
  WANAKENA...AND MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CHILDWOLD AROUND 925 PM EDT.
  PIERCEFIELD AROUND 935 PM EDT.
  HORSESHOE LAKE AROUND 940 PM EDT.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS
SAINT LAWRENCE COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 4469 7469 4433 7479 4410 7514 4407 7490
      4410 7457 4433 7458 4465 7461

$$

JMG
1 follow-up statement
000 
WWUS51 KBTV 090147
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
946 PM EDT FRI JUN 8 2007

NYC089-090156-
/O.EXP.KBTV.SV.W.0021.000000T0000Z-070609T0145Z/
ST. LAWRENCE NY-
946 PM EDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. LAWRENCE
COUNTY HAS EXPIRED AT 945 PM EDT...

THE SEVERE THUNDERSTORMS THAT WERE AFFECTING THE SOUTHEASTERN HALF 
OF SAINT LAWRENCE COUNTY HAVE WEAKENED. HOWEVER...HEAVY RAINFALL 
CONTINUES ACROSS MUCH OF THE SOUTHEASTERN HALF OF THE COUNTY.

LAT...LON 4469 7469 4433 7479 4410 7514 4407 7490
      4410 7457 4433 7458 4465 7461

$$

JMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:00 PM EDT, 18 minutes earlier.

Area forecast discussion, Jun 8, 9:00 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
900 PM EDT FRI JUN 8 2007

.SYNOPSIS...
A SHARP COLD FRONT WILL MOVE ACROSS THE NORTH COUNTRY TONIGHT.
THIS FEATURE WILL ENHANCE THE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS. SOME STORMS COULD PRODUCE GUSTY WINDS AND SMALL
HAIL FROM THE CHAMPLAIN VALLEY WESTWARD TO THE SAINT LAWRENCE
VALLEY. THE FRONT WILL SLOW DOWN ONCE IT MOVES EAST OF THE AREA...
AND THIS WILL HELP TO KEEP CLOUDS AND SHOWERS LINGERING INTO
SATURDAY MORNING ACROSS EASTERN VERMONT. A RETURN TO MORE SEASONAL
TEMPERATURES IS EXPECTED ON SATURDAY AND SUNDAY...WITH DRY WEATHER
EXPECTED FROM SATURDAY AFTERNOON THROUGH SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
STILL LOOKING AT POTENTIAL FOR ORGANIZED STORMS ACROSS THE SAINT
LAWRENCE VALLEY LATER THIS AFTERNOON/EVENING AND ISOLATED PULSE
STORMS OVER THE NORTHERN ADIRONDACKS AND CHAMPLAIN VALLEY.
FAVORABLE DEEP LAYER SHEAR PUSHES CLOSER TO THE SAINT LAWRENCE
VALLEY WHERE INSTABILITY AXIS EXISTS AND THIS SHOULD ENHANCE THE
POTENTIAL FOR ORGANIZED STORMS. DEEP LAYER SHEAR PULLS TO THE
NORTH AND NEVER SPREADS EAST ACROSS WEAKENING INSTABILITY OVER THE
REMAINDER OF NORTHERN NEW YORK AND THE CHAMPLAIN VALLEY. THUS THE
CONVECTIVE MODE SHOULD BE ISOLATED PULSE INITIALLY...THEN LOOKING
AT MORE COVERAGE OF STORMS AS THE COLD FRONT APPROACHES.
HOWEVER...ONCE THE COLD FRONT MOVES EAST OF THE CHAMPLAIN VALLEY
BY MIDNIGHT...INSTABILITY WILL BE ALL BUT GONE. THUS WILL KEEP ANY
ENHANCED WORDING OF STORMS FROM THE CHAMPLAIN VALLEY WESTWARD.
LOOKING AT MAINLY SHOWERS AFTER MIDNIGHT TONIGHT WITH FRONT
SLOWING DOWN AS IT PUSHES EAST DUE TO BLOCKING UPPER LOW OFFSHORE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AS MENTIONED ABOVE...FRONT SLOWS DOWN AS IT MOVES EAST OF THE AREA
AND THIS WILL RESULT IN MORE CLOUD COVER AND SHOWERS OVER EASTERN
VERMONT SATURDAY MORNING BEFORE FRONT FINALLY WEAKENS. MORE
SEASONABLE AIR MOVES IN VIA THE NORTHWEST FLOW ALOFT AND PERSISTS
THROUGH SUNDAY. DRY WEATHER IS EXPECTED FOR ALL AREAS SATURDAY
AFTERNOON THROUGH SUNDAY AS WEAK HIGH PRESSURE BUILDS INTO THE REGION.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
BLOCKING PATTERN SETS UP THROUGH THE PERIOD WITH UPPER LOW
REMAINING OFFSHORE AND NOT ALLOWING SYSTEMS TO PROGRESS EAST INTO
NEW ENGLAND. THUS EXPECTING DRY WEATHER MONDAY AND TUESDAY WITH
HIGH TEMPERATURES SLIGHTLY ABOVE NORMAL. UPPER LOW OFFSHORE WANTS
TO RETROGRADE WESTWARD ON WEDNESDAY AND MOVES CLOSER TO THE AREA
BY FRIDAY. THERMAL PATTERN AT 850 MB SUGGESTS COOLING TEMPERATURES
FROM WEDNESDAY ONWARD...BUT FEEL MOISTURE WILL STILL BE LIMITED TO
PRODUCING ANY PRECIPITATION. THUS WILL CONTINUE WITH A DRY
FORECAST FOR MOST OF THE WEEK.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
FOR THE NEXT 24 HOURS...SCT TO BKN LINE OF OF THUNDERSTORMS TO
ADVANCE EASTWARD ACROSS NRN NY THROUGH THE EARLY EVENING
HOURS (00Z-03Z)...THEN INTO VT THEREAFTER (03Z-07Z).
AGAIN...HIGHEST THREAT OF STRONGER STORMS WOULD OCCUR MAINLY FROM
CHVLY WEST THIS EVENING...WHERE ISOLD STRONG WIND GUSTS TO 50 KT
POSSBL. HAVE OFFERED CIGS/VIS LOWERING BRIEFLY TO MVFR/IFR AS THIS
ACTIVITY PASSES. AS FRONT CONTINUES TO PUSH SLOWLY EAST LATER
TONIGHT...MEAN SOUTH/SOUTHWEST FLOW TO TURN NORTHWEST BY MORNING
KBTV NORTH AND WEST. AVBL GUIDANCE ALSO HINTING AT SOME POST-
FRONTAL STRATUS/STRATOCU AND LOWER MVFR/OCCNL IFR CIGS ACROSS ERN
HALF OF AREA LATER TONIGHT INTO EARLY MORNING HOURS ON
SATURDAY...WHICH APPEARS MORE LIKELY AS FRONT SLOWS DOWN JUST EAST
OF REGION. WILL THUS OFFER MORE PESSIMISTIC CONDS FROM KBTV EAST
ON SATURDAY WITH CLEARING SLOW TO OCCUR. FURTHER WEST WILL OFFER A
GENERAL CLEARING TREND AS DEEPER FRONTAL MOISTURE SHOULD PUSH EAST
OF THIS AREA.

00Z SUNDAY THROUGH WEDNESDAY...AFOREMENTIONED COLD FRONT SLOWS AND
STALLS EAST OF AREA. THIS WILL LEAD TO MORE ENHANCED CLOUD
COVER...AND A LOW CHC OF SHOWERS EAST THROUGH MUCH OF THE PERIOD.
HIGHEST PROB OF CONTINUOUS VFR CONDS TO OCCUR ACROSS WESTERN HALF
OF FA...FROM DACKS INTO SLV WHERE MEAN HIGH PRESSURE AND DRIER
MOISTURE PROFILES SHOULD PREVAIL.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...SEVERE THUNDERSTORM WATCH 373 UNTIL 11 PM EDT
VTZ001-002-005-009-011-016>019.
NY....SEVERE THUNDERSTORM WATCH 373 UNTIL 11 PM NYZ026>031-034-035-087

&&

SYNOPSIS...
NEAR TERM...HANSON
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Jun 8, 8:34 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
834 PM EDT FRI JUN 8 2007

NYZ026>031-034-035-087-VTZ001-002-005-009-011-016>019-090300-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
834 PM EDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 373 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VTZ003-004-006>008-010-012-090300-
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WINDSOR-
834 PM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jun 8, 7:24 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
724 PM EDT FRI JUN 8 2007

NYZ026-027-029>031-034-087-090130-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
724 PM EDT FRI JUN 8 2007

...STRONG STORMS TO MOVE INTO NORTHERN NEW YORK...

A LINE OF STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN ONTARIO AND
LAKE ONTARIO WILL CROSS INTO WESTERN SAINT LAWRENCE COUNTY AROUND
830 PM EDT. THE STORMS WILL CONTINUE TO MOVE EASTWARD ACROSS THE
NORTHERN ADIRONDACKS AND SAINT LAWRENCE VALLEY THROUGH 10 PM.

PERSONS IN THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS
SHOULD PREPARE FOR THUNDERSTORMS LATER THIS EVENING. STRONG GUSTY
WINDS...SMALL HAIL...AND DEADLY LIGHTNING WILL ACCOMPANY THE
STORMS. BE READY TO MOVE INTO A STURDY BUILDING WHEN THUNDERSTORMS
APPROACH.

NYZ028-035-VTZ001-002-005-009-011-017>019-090130-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES...RUTLAND...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
724 PM EDT FRI JUN 8 2007

...THUNDERSTORMS TO MOVE INTO THE CHAMPLAIN VALLEY BEFORE MIDNIGHT...

THUNDERSTORMS WILL MOVE INTO THE CHAMPLAIN VALLEY BY 11 PM
TONIGHT. THUNDERSTORMS MOVING ACROSS SOUTHERN ONTARIO AND WESTERN
NEW YORK WILL CROSS THE ADIRONDACKS THIS EVENING...BEFORE REACHING
THE CHAMPLAIN VALLEY.

PERSONS IN THE CHAMPLAIN VALLEY SHOULD PREPARE FOR THUNDERSTORMS
BETWEEN 11 PM AND 1 AM. STRONG GUSTY WINDS...SMALL HAIL...AND DEADLY
LIGHTNING WILL ACCOMPANY THE STORMS. BE READY TO MOVE INTO A
STURDY BUILDING WHEN THUNDERSTORMS APPROACH.

HANSON
Local storm report, Jun 8, 9:18 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
918 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     NORWOOD                 44.75N 75.00W
06/08/2007                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0910 PM     TSTM WND DMG     STOCKHOLM CENTER        44.76N 74.83W
06/08/2007                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            TREES DOWN.

0910 PM     TSTM WND DMG     RUSSELL                 44.43N 75.15W
06/08/2007                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            TREES DOWN

0912 PM     TSTM WND DMG     3 S MASSENA             44.89N 74.89W
06/08/2007                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            TREES DOWN. WIND GUST TO 48 MPH AT AIRPORT

&&

GERALDM

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:38 PM EDTSevere Thunderstorm WarningBTVSt. Lawrence37 min
Jun 8, 9:13 PM EDTSevere Thunderstorm WarningBTVFranklin47 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.